I've been taking Gabapentin (on top of Tegretol) for six months. I just got a refill of the Gabapentin and for the first time, when I swallowed the pills, they left a bitter aftertaste. Like eat a cracker afterwards gross aftertaste. For what it's worth, I also just upped my dose from 400mg a day to 800mg a day. I know that one of the side fx of Gaba is that it alters your taste but I haven't found anything about it tasting bad. I called my pharmacy and they were not helpful. I'm planning to go over tomorrow and ask for some pills from a new batch so that I can compare (not sure if they'll hand them over but we'll see). Has ANYone experienced this?
Thanks, and take care, all.
My taste buds have changed a lot. I’m sensitive to spicy foods. I am on 3400mg of gabapentin and 500 mg of tegretol. Not sure if this helps but I hope so.
Hi Melissa. That's what the pharmacist said, that for some people, gabapentin can change your taste buds. But nothing tastes different except the gaba itself. Is that how it starts? Sorry you're sensitive to spicy now. I never liked spicy food to start with! :)
Ick. I think most medications taste awful. With the exception of some bubble gum flavored antibiotic I had as a kid. If you look online you might find something that says it has a bitter taste. I’m not sure if that would help you out or not. It’s something you could try before speaking with the pharmacy again.
All of it stated bad and still does. But I can’t drink my favorite wine anymore ;( this is when I knew for sure it was the medication. But, the mess themselves never tasted good.